Concerta working or making things worse? - CHADD's Adult ADH...

CHADD's Adult ADHD Support

11,878 members3,154 posts

Concerta working or making things worse?

Spacehead profile image
Spacehead

if Concerta doesn't seem to be working and it actually makes some symptoms worse at 54 mg dose after a few weeks should I continue to try taking it or does that mean it's just not gonna work? It seemed to help just a little at a low dose so my doc increase it. Now I feel irritable and nervous and very, very tired in the morning before taking it. Still can’t focus Maybe it’s not the right med?

5 Replies

Hello 🌷, I had the same issue with concerta, the ADHD psychiatrist had left my local area, so I got referred to psychiatry UK, and am waiting to hear about being titrated into a different medication. My psychiatrist said it's not uncommon to find meds or doses not working and there's a number of reasons that can happen, are you in the UK?

In the US. Thank you for the info. Maybe I’ll see about getting off of concerta

I've been taking methylphenidate (generic Concerta) up until yesterday. My general doctor bumped me up to 72mg of now name brand Concerta. Luckily my insurance covered name brand after trying a couple different generics. If the lower dose was working and you bumped up and saw side effects why not bump back down to the lower dose? I watched a really good webinar by a psychiatrist in the field. He was saying that's when you know you have the right dose and medication. If it works and you go to high for dose you'll start to see side effects. Then a person should just back it down to the lower dose.

I would definitely talk to your doctor. Hopefully they specialize in this area. My general doctor has now referred me to a psychiatrist.

Thank you. Unfortunately it was only working a little so we bumped it up. Then it was too much. 36 to 54. Will go back to 36 until I can meet with my psychiatrist next week.

You may also like...